Jan 23, 2011
I have been on the above mentioned regimen, after taking me off Atripla because of major rashes after 7days. T/R/N on the 8th day. They had to put me on hydroxyzine (for 30 days) and steroids for one week (pills) then stopped taking pills then they appeared again for 3 days and took one more pill and it finally stopped.
Now I am dealing with red/ yellow eyes almost like the Black Swan and been having pimples / acne on my face. I do have acne but not normally this much and they are scattered and harder and more rough on the skin.
My doctor, via phone told me that the red/yellow eyes are normal side effects. But how long must I stand them? I have not mentioned about the acne like stuff on my face because they did not have them yet when we talked on the phone. I am just afraid that these acne like break out will destroy my face over time.
Response from Dr. Henry
Flare-ups of skin problems can be seen when starting effective HIV meds-those generally cool off without permanent scarring over several months though a clinical evaluation including perhaps by a dermatologist is often helpful to look for contributing factors. Bilirubin increases (causing yellowing of eyes and or skin) can be seen due to the atazanavir-usually the increaes are mild and the drug needs to be switched due to the yellowing in a small % of cases (< 5%), Checking liver tests is recommended if the yellowing seems severe or is accompanied by other symptoms. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.